question-icon

What are the side effects of Neopride Total?

default
Posted on Mon, 3 Apr 2017
Question: I am a diabetic patient. I take insulin regularly. My age is sixty three. I took Neopride total tablet for one and half months as advised by the doctor to overcome my gastric problem. But recently I felt some side effect of the medicine like severe gas, sleeplessness, muscle pain, uneasiness, severe constipation. Recently I also faced loose motion in one day. Kindly advice me about how can I get rid of this symptom.
doctor
Answered by Dr. Prof. Kunal Saha (4 hours later)
Brief Answer:
Likely to be due to gastritis and not due to neopride

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. Your problem seems to be due to gastritis or gastroesophageal reflux for which neopride is being given. You should still stop taking neopride, as it is not making the situation better.

Our gastrointestinal tract has a forward propulsive movement (peristalsis) that moves the food material forward as it is digested, absorbed and finally expelled as feces. If somehow this movement gets hampered, food along with the digestive juices would stagnate, stomach acid will reflux into the food pipe and on the other hand the bowel habits would not be proper. On occasions constipation can alternate with diarrhea. Degradation of undigested food in the intestines by the intestinal bacteria would lead to the excess gas formation.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* If I had a patient like you I would perhaps have suggested Prodep 20 mg tablet (long term anxiolytic) once daily for at least 2 months (it may take time for the action to set in).
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4472 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Neopride Total?

Brief Answer: Likely to be due to gastritis and not due to neopride Detailed Answer: Thanks for asking on HealthcareMagic. I have gone very carefully through your query. Your problem seems to be due to gastritis or gastroesophageal reflux for which neopride is being given. You should still stop taking neopride, as it is not making the situation better. Our gastrointestinal tract has a forward propulsive movement (peristalsis) that moves the food material forward as it is digested, absorbed and finally expelled as feces. If somehow this movement gets hampered, food along with the digestive juices would stagnate, stomach acid will reflux into the food pipe and on the other hand the bowel habits would not be proper. On occasions constipation can alternate with diarrhea. Degradation of undigested food in the intestines by the intestinal bacteria would lead to the excess gas formation. In order to relieve yourself, you need to do the following: * Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals. * Avoid alcohol intake (if it a part of your habit). * Take Prilosec (omeprazole) once daily before breakfast. * Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake. * Regular morning walk and exercise to keep the bowel movements proper. * If I had a patient like you I would perhaps have suggested Prodep 20 mg tablet (long term anxiolytic) once daily for at least 2 months (it may take time for the action to set in). * Take curd or yogurt on daily basis. It contains beneficial bacteria and should help. * Stress reduction has a very important role to play. Yoga and meditation should help. Hopefully that should help. Let me know if I could help further. Regards